Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 11, NWS Dodge City, KS

March 15, 200627 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Mar 15, 2006, 2:13 AM CST for 27 counties in Kansas. It took effect at Mar 15, 2006, 10:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 2:13 AM CST (08:13 UTC)
In effect from
Mar 15, 2006, 10:00 AM CST
Expired
Mar 15, 2006, 9:00 PM CST
In force
11 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3100 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 150813
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
213 AM CST WED MAR 15 2006

...STRONG WINDS ARE EXPECTED TODAY ACROSS WESTERN KANSAS...

.LOW PRESSURE WILL DEEPEN IN THE LEE OF THE ROCKIES TODAY MAKING
FOR A STRONG PRESSURE GRADIENT AND VERY WINDY CONDITIONS.

KSZ030-031-043>046-061>066-074>081-084>090-151800-
/O.NEW.KDDC.WI.Y.0011.060315T1600Z-060316T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
213 AM CST WED MAR 15 2006 /113 AM MST WED MAR 15 2006/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 40 OR 45 MPH BY LATE MORNING INTO THE AFTERNOON.

IN ADDITION AN EXTREME FIRE DANGER EXISTS WITH VERY LOW RELATIVE
HUMIDITIES. PLEASE AVOID ALL OUTDOOR BURNING AS ANY FIRES CAN QUICKLY
BECOME OUT OF CONTROL AND PRODUCE WILDFIRES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

06
5 follow-up statements
000 
WWUS73 KDDC 151527
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
927 AM CST WED MAR 15 2006

...STRONG WINDS ARE EXPECTED TODAY ACROSS WESTERN KANSAS...

.LOW PRESSURE WILL DEEPEN IN THE LEE OF THE ROCKIES TODAY MAKING
FOR A STRONG PRESSURE GRADIENT AND VERY WINDY CONDITIONS.

KSZ061-074-084-151630-
/O.CAN.KDDC.WI.Y.0011.060315T1600Z-060316T0000Z/
HAMILTON-STANTON-MORTON-
INCLUDING THE CITIES OF...SYRACUSE...JOHNSON CITY...ELKHART...
RICHFIELD
927 AM CST WED MAR 15 2006 /827 AM MST WED MAR 15 2006/

...WIND ADVISORY IS CANCELLED...

WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA TODAY.

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

$$

KSZ030-031-043>046-062>066-075>081-085>090-152330-
/O.CON.KDDC.WI.Y.0011.060315T1600Z-060316T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
927 AM CST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 40 OR 45 MPH BY LATE MORNING INTO THE AFTERNOON.

IN ADDITION AN EXTREME FIRE DANGER EXISTS WITH VERY LOW RELATIVE
HUMIDITIES. PLEASE AVOID ALL OUTDOOR BURNING AS ANY FIRES CAN
QUICKLY BECOME OUT OF CONTROL AND PRODUCE WILDFIRES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS73 KDDC 152335
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CST WED MAR 15 2006

...STRONG WINDS CONTINUE THIS EVENING ACROSS PARTS OF WESTERN
KANSAS...

.LOW PRESSURE IN THE LEE OF THE ROCKIES CONTINUED TO FORCE VERY
STRONG SOUTH WINDS THIS EVENING. A TROUGH OF LOW PRESSURE WAS
MOVING SLOWLY OUT OF COLORADO INTO FAR WESTERN KANSAS. AS THIS
TROUGH MOVES THROUGH WINDS WILL SHIFT WEST AND FINALLY NORTHWEST
AND DIMINISH.

KSZ030-031-043>046-062>066-075>081-085>090-160045-
/O.CON.KDDC.WI.Y.0011.000000T0000Z-060316T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
535 PM CST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

SOUTH TO SOUTHWEST WINDS AT 30 TO 35 MPH WITH GUSTS TO 40 OR 45
MPH WILL GRADUALLY TURN WEST AND NORTHWEST AND DIMINISH TO 20 TO
30 MPH DURING THE EVENING. THE WIND SHIFT AND DIMINISHING WIND
SPEEDS WILL SPREAD ACROSS THE AREA FROM WEST TO EAST DURING THE
EVENING HOURS WITH MOST AREAS BELOW ADVIOSRY LEVELS BY 9 PM CST.

EXTREME FIRE DANGER CONTINUES AS VERY LOW RELATIVE HUMIDITIES
COUPLE WITH THE STRONG WINDS. PLEASE AVOID ALL OUTDOOR BURNING
AS ANY FIRES CAN QUICKLY BECOME OUT OF CONTROL AND PRODUCE
WILDFIRES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JOHNSON
000 
WWUS73 KDDC 152336 CCA
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
535 PM CST WED MAR 15 2006

...STRONG WINDS CONTINUE THIS EVENING ACROSS PARTS OF WESTERN
KANSAS...

.LOW PRESSURE IN THE LEE OF THE ROCKIES CONTINUED TO FORCE VERY
STRONG SOUTH WINDS THIS EVENING. A TROUGH OF LOW PRESSURE WAS
MOVING SLOWLY OUT OF COLORADO INTO FAR WESTERN KANSAS. AS THIS
TROUGH MOVES THROUGH WINDS WILL SHIFT WEST AND FINALLY NORTHWEST
AND DIMINISH.

KSZ030-031-043>046-062>066-075>081-085>090-160045-
/O.CON.KDDC.WI.Y.0011.000000T0000Z-060316T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
535 PM CST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
AFTERNOON...

SOUTH TO SOUTHWEST WINDS AT 30 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH 
WILL GRADUALLY TURN WEST AND NORTHWEST AND DIMINISH TO 20 TO 30 MPH 
DURING THE EVENING. THE WIND SHIFT AND DIMINISHING WIND SPEEDS WILL 
SPREAD ACROSS THE AREA FROM WEST TO EAST DURING THE EVENING HOURS 
WITH MOST AREAS BELOW ADVIOSRY LEVELS BY 9 PM CST.

EXTREME FIRE DANGER CONTINUES AS VERY LOW RELATIVE HUMIDITIES
COUPLE WITH THE STRONG WINDS. PLEASE AVOID ALL OUTDOOR BURNING
AS ANY FIRES CAN QUICKLY BECOME OUT OF CONTROL AND PRODUCE
WILDFIRES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JOHNSON
000 
WWUS73 KDDC 152347 AAA
NPWDDC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
547 PM CST WED MAR 15 2006

...STRONG WINDS CONTINUE THIS EVENING ACROSS PARTS OF WESTERN
KANSAS...

.LOW PRESSURE IN THE LEE OF THE ROCKIES CONTINUED TO FORCE VERY
STRONG SOUTH WINDS THIS EVENING. A TROUGH OF LOW PRESSURE WAS
MOVING SLOWLY OUT OF COLORADO INTO FAR WESTERN KANSAS. AS THIS
TROUGH MOVES THROUGH WINDS WILL SHIFT WEST AND FINALLY NORTHWEST
AND DIMINISH.

KSZ030-031-043>046-062>066-075>081-085>090-160300-
/O.EXT.KDDC.WI.Y.0011.000000T0000Z-060316T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
547 PM CST WED MAR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

EXTREME FIRE DANGER CONTINUES AS VERY LOW RELATIVE HUMIDITIES
COUPLE WITH THE STRONG WINDS. PLEASE AVOID ALL OUTDOOR BURNING AS
ANY FIRES CAN QUICKLY BECOME OUT OF CONTROL AND PRODUCE
WILDFIRES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JOHNSON
000 
WWUS73 KDDC 160243
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CST WED MAR 15 2006

...STRONG WINDS HAVE DIMINISHED OVER MUCH OF WESTERN KANSAS...

.A TROUGH OF LOW PRESSURE MOVING ACROSS KANSAS FROM THE WEST WAS
SHIFTING WINDS TO THE NORTHWEST AND CAUSING DECREASING WIND
SPEEDS. THE WIND ADVISORY IN PLACE FOR MUCH OF THE AREA WILL BE
ALLOWED TO EXPIRE AT 9:00 PM CST.

KSZ030-031-043>046-062>066-075>081-085>090-160345-
/O.EXP.KDDC.WI.Y.0011.000000T0000Z-060316T0300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
843 PM CST WED MAR 15 2006

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

STRONG SOUTH WINDS HAVE NOW DIMINISHED TO SPEEDS OF 20 TO 30 MPH
WITH A FEW HIGHER GUSTS. THE WIND WILL GRADUALLY TURN WEST AND
THEN NORTHWEST OVERNIGHT. THE WIND ADVISORY FOR MUCH OF SOUTHWEST
KANSAS WILL BE ALLOWED TO EXPIRE AT 9 PM CST THIS EVENING.

$$

JOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:51 PM CST, 11 hours 22 minutes earlier.

Area forecast discussion, Mar 14, 2:51 PM CST, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
251 PM CST TUE MAR 14 2006

.DISCUSSION...

DAYS 1-2...
FORECAST CHALLENGE THE NEXT FEW DAYS WILL BE TEMPERATURES, AND HOW
STRONG THE WINDS WILL GET ON WEDNESDAY. THE 12Z UA ANALYSIS SHOWED
A BROAD 500 MB TROUGH OVER THE CENTRAL AND EASTERN CONUS WITH A
RIDGE SITUATED OVER THE NORTHERN AND CENTRAL ROCKIES. A BARELY CLOSED
SYSTEM WAS COMING ONSHORE IN THE PACIFIC NORTHWEST WHILE FARTHER
SOUTH, A SUBTROPICAL SYSTEM WAS APPROACHING BAJA CALIFORNIA.

BY WEDNESDAY MORNING, THE AXIS OF THE UPPER RIDGE WILL HAVE
SHIFTED EAST INTO THE MIDWEST STATES. THE NORTHWEST U.S. SYSTEM
WILL BE WEAKENING AS IT HEADS EAST TOWARD THE PLAINS. A SEGMENT OF
THE SUBTROPICAL JET WILL BE APPROACHING SOUTHWEST KANSAS AT THE
SAME TIME. WITH INCREASING HEIGHTS AND THICKNESS VALUES OVER THE
AREA TONIGHT INTO WEDNESDAY, HIGH TEMPERATURES ON WEDNESDAY SHOULD
REBOUND SOME 15 TO 20 DEGREES OVER TODAYS MAXES. THE WARMEST AREAS
SHOULD BE ALONG THE COLORADO BORDER WHERE 850 MB TEMPERATURES WILL
BE AROUND +18C AND SOME WEST/SOUTHWESTERLY DOWNSLOPE IS FORECAST
TO OCCUR. THE OTHER CONCERN FOR WEDNESDAY WILL BE TEMPERATURES.
MODEL 850 MB WIND SPEEDS ARE PUSHING 50 KTS BY 12Z WEDNESDAY.
WHILE THEY DECREASE SOME WITH DIURNAL MIXING DURING THE MORNING
HOURS AND SHIFT EAST, THERE IS STILL SOME 40-45 KT WINDS FORECAST
OVER THE SOUTHEAST HALF OF THE CWA BY AFTERNOON. BUFKIT SOUNDINGS
ARE INDICATING THE PRESENCE OF AN INVERSION THROUGH THE DAY,
ESPECIALLY OVER THE EASTERN HALF OF THE CWA. THIS COULD KEEP US
FROM REALIZING FULL MIXING WHICH COULD HOLD SURFACE WINDS BACK
SOMEWHAT. THE 13KM DEV RUC SHOWS SURFACE WINDS TOPPING OUT AROUND
25 KTS WHICH IS SOMEWHAT BORDERLINE FOR AN ADVISORY. WILL HOLD OFF
ON ANY HEADLINES NOW AND LET THE MID SHIFT TAKE A CLOSER LOOK AT
AND CONSIDER THAT POSSIBILITY.

ON WEDNESDAY NIGHT, ANOTHER FRONT MOVES SOUTH ACROSS SOUTHWEST
KANSAS. FAIRLY DRY AIR IN PLACE WILL MEAN LIMITED CLOUDINESS
BEHIND THE FRONT. WINDS WILL STAY UP A BIT OVERNIGHT WHICH WILL
KEEP TEMPERATURES FROM BOTTOMING OUT TOO MUCH. HIGH ON THURSDAY
SHOULD BE SIMILAR TO TODAY...IN THE UPPER 50S TO LOW 60S.

DAYS 3-7...
A COOL SURFACE HIGH WILL PARK OVER SOUTHERN CANADA AND THE LAKES BY
THIS WEEKEND. A LARGE UPPER TROUGH WILL PROGRESS INLAND INTO THE
WESTERN US. THIS WILL SET THE STAGE FOR AN EXTENDED PERIOD OF CLOUDY
SKIES WITH BOUTS OF LIGHT RAIN OR PERHAPS EVEN SOME WET SNOW.
DIURNAL TEMP RANGES WILL BE VERY SMALL GIVEN THE UPSLOPE FLOW AND
LOW CEILINGS. DETAILS OF HOW THIS TROUGH WILL EVOLVE ARE NOISE AT
THIS POINT. IF SHORTWAVE TROUGHS EJECT OUT OF THE MAIN TROUGH THEN
THERE COULD BE A FEW ROUNDS OF SIGNIFICANT PRECIP. IF THE SYSTEM
GOES NORTH AND WEST OF THIS AREA THEN WE COULD EVENTUALLY GET
DRY SLOTTED AT MID LEVELS. AS IS TYPICAL, THE MODEL MOS DIURNAL
RANGES WERE MUCH TOO HIGH. MAXES WERE LOWERED TO AROUND 40 FOR
SAT-TUE AND LOWS WERE KEPT MAINLY IN THE 30S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  36  71  34  58 /   0   0   0   0
GCK  33  71  30  57 /   0   0   0   0
EHA  34  74  32  58 /   0   0   0   0
LBL  36  73  35  60 /   0   0   0   0
HYS  34  69  29  55 /   0   0   0   0
P28  38  69  37  62 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN02/24
Hazardous weather outlook, Mar 14, 3:20 AM CST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CST TUE MAR 14 2006

KSZ030-031-043>046-061>066-074>081-084>090-151100-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
320 AM CST (220 AM MST) TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RANGELAND FIRE INDEX WILL BE IN THE EXTREME CATEGORY ON
WEDNESDAY AND OUTDOOR BURNING SHOULD BE AVOIDED. STRONG WINDS WILL
DEVELOP BY LATE MORNING INTO THE AFTERNOON WITH SOUTH WINDS OF 15 TO
25 MPH WITH GUSTS TO 35 OR 40 MPH AND LOW RELATIVE HUMIDITIES IN THE
UPPER TEENS TO LOWER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

06

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.